MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; NRY
Model Number PMX220
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system aspiration pump max 220 (pump max) and a penumbra system ace 68 reperfusion catheters (ace68).During the procedure, the pump max aspiration pressure would not increase beyond -20 inhg resulting in the decrease of suction force for the thrombus; therefore, the pump max was removed.It was reported that multiple attempts were made to troubleshoot the pump max but were unsuccessful.The procedure was completed using manual aspiration with a 60cc syringe.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: a pipe cleaner was inserted into the vacuum inlet, and blood was observed inside the tubing.Conclusions: evaluation of the returned pump max revealed blood within the tubing.If the aspiration tubing is connected directly to the vacuum inlet instead of a canister, supplied by penumbra, blood may be aspiration into the pump assembly.If this occurs, the pump max may not function properly.Penumbra pumps are 100% visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 220
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9832356
Report Number3005168196-2020-00362
Device Sequence Number740385
Product Code NRY
UDI-Device Identifier00814548012698
UDI-Public00814548012698
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMX220
Device Catalogue NumberPMX220
Device Lot NumberF20889-31
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Date Report Sent to FDA01/01/2005